Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 24203

Case report
Year : 2017 | Month : March | Volume : 11 | Issue : 3 | Page : PD11 - PD12

Rectus Sheath Haematoma Secondary to Enoxaparin Injection- A Rare Case Report

Sidharth Agarwal, Yamanur P Lamani, Bhimanagouda V Goudar, Eshwar B Kalburgi, Bheemappa K Bhavi

1. Intern, Department of General Surgery, BVVS S Nijalingappa Medical College and HSK Hospital and Research Centre, Navanagar, Bagalkot, Karnataka, India. 2. Associate Professor, Department of General Surgery, BVVS S Nijalingappa Medical College and HSK Hospital and Research Centre, Navanagar, Bagalkot, Karnataka, India. 3. Professor, Department of General Surgery, BVVS S Nijalingappa Medical College and HSK Hospital and Research Centre, Navanagar, Bagalkot, Karnataka, India. 4. Professor and Head, Department of General Surgery, BVVS S Nijalingappa Medical College and HSK Hospital and Research Centre, Navanagar, Bagalkot, Karnataka, India. 5. Assistant Professor, Department of General Surgery, BVVS S Nijalingappa Medical College and HSK Hospital and Research Centre, Navanagar, Bagalkot, Karnataka, India.

Correspondence Address :
Dr. Sidharth Agarwal,
Room No. 55, Kedar Boy's Hostel No. 2, S Nijalingappa Medical College and HSK Hospital and Research Centre,
Navanagar, Bagalkot-587103, Karnataka, India.
E-mail: sidhu.agarwal@gmail.com

Abstract

Rectus sheath haematoma is a well-documented condition with an elusive diagnosis. It is an uncommon complication of anti-coagulation therapy, which can have a mortality of upto 25%. The patient discussed here is a 40-year-old female who was on Inj. Enoxaparin, who developed severe abdominal pain and hypovolemia after three days of treatment. Ultrasonography and CT scan showed a large rectus sheath haematoma on the right side, which was crossing the midline towards the left side. Inj. Enoxaparin was stopped and the patient was posted for surgery. In surgery, all clots were evacuated and inferior epigastric vessels were ligated. Patient recovered well following surgery. Here, this report presents forward a case of rectus sheath haematoma secondary to enoxaparin injection, its presentation and its surgical management.

Keywords

Anticoagulation therapy, Mannitol, Muscle haematoma

How to cite this article :

Sidharth Agarwal, Yamanur P Lamani, Bhimanagouda V Goudar, Eshwar B Kalburgi, Bheemappa K Bhavi. RECTUS SHEATH HAEMATOMA SECONDARY TO ENOXAPARIN INJECTION- A RARE CASE REPORT. Journal of Clinical and Diagnostic Research [serial online] 2017 March [cited: 2017 Mar 26 ]; 11:PD11-PD12. Available from
http://jcdr.net/back_issues.asp?issn=0973-709x&year=2017&month=March&volume=11&issue=3&page=PD11-PD12&id=9589

DOI and Others

DOI: 10.7860/JCDR/2017/23849.9589

Date of Submission: Sep 01, 2016
Date of Peer Review: Nov 15, 2016
Date of Acceptance: Dec 23, 2016
Date of Publishing: Mar 01, 2017

Financial OR OTHER COMPETING INTERESTS: None.

JCDR is now Monthly and more widely Indexed .
  • PubMed Central® (PMC)New
  • Academic Search Complete Database
  • Chemical Abstracts Service
  • Directory of Open Access Journals (DOAJ)
  • EBSCOhostNew
  • Embase & EMbiology
  • Google Scholar
  • HINARI Access to Research in Health Programme
  • Indian Science Abstracts (ISA)
  • Journal seek Database
  • Open J-Gate
  • Popline (reproductive health literature)
  • SCOPUS
  • www.omnimedicalsearch.com